• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Integrilin (eptifibatide) injection

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – March 2011

 

Summary View

 

WARNINGS

Renal Insufficiency
  • The safety and efficacy of eptifibatide in patients dependent on dialysis has not been established.
Thrombocytopenia
  • In the event of acute profound thrombocytopenia or a confirmed platelet decrease to <100,000mm3, discontinue Integrilin and heparin (unfractionated or low-molecularweight). Monitor serial platelet counts, assess the presence of drug-dependent antibodies, and treat as appropriate.
  • There has been no clinical experience with eptifibatide initiated in patients with a baseline platelet count <100,000mm3. If a patient with low platelet counts is receiving Integrilin, their platelet count should be monitored closely.

ADVERSE REACTIONS

Allergic Reactions
Immunogenicity
  • The potential for development of antibodies to eptifibatide was studied in 433 subjects. Eptifibatide was nonantigenic in 412 patients receiving a single administration of eptifibatide (135-μg/kg bolus followed by a continuous infusion of either 0.5 μg/kg/min or 0.75 μg/kg/min), and in 21 subjects to whom eptifibatide (135-μg/kg bolus followed by a continuous infusion of 0.75 μg/kg/min) was administered twice, 28 days apart. In both cases, plasma for antibody detection was collected approximately 30 days after each dose. The development of antibodies to eptifibatide at higher doses has not been evaluated.
  • Post-marketing, there have been reports of immune-mediated thrombocytopenia with eptifibatide. IgG antibodies that react with the glycoprotein IIb/IIIa complex were identified in the presence of eptifibatide and in eptifibatide naïve patients. These findings suggest acute thrombocytopenia after the administration of eptifibatide can develop as a result of naturally occurring drug-dependent antibodies or those induced by prior exposure to eptifibatide. Similar antibodies were identified with other GP IIb/IIIa ligand-mimetic agents. Immune-mediated thrombocytopenia with eptifibatide may be associated with hypotension and/or other signs of hypersensitivity.
Post-Marketing
  • immune mediated thrombocytopenia